Florida, 2015

Damaging Wind in Florida, April 14, 2015

April 14, 2015 · NWS JAX · 1 event in 1 county or zone

Scattered afternoon sea breeze storms impacted the area. One storm caused a tree to be blown down in Clay county.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Scattered afternoon sea breeze storms impacted the area. One storm caused a tree to be blown down in Clay county.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 14, 7:50 PM EST, 5 minutes earlier.

Area forecast discussion, Apr 14, 7:50 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
850 PM EDT TUE APR 14 2015

.UPDATE...SEABREEZE CONVECTION HAS DECREASED WITH ONLY ISOLATED
SHOWERS AND THUNDERSTORMS LINGERING THIS EVENING. EXPECT THE
ACTIVITY TO DIE OUT OVER NE FL BY MIDNIGHT. A CHANCE OF RAIN WILL
CONTINUE OVER INTERIOR SE GA AS AN UPPER SHORT WAVE OVER LOUISIANA
MOVES NE INCREASING THE VERTICAL LIFT OVERNIGHT. LOWS TONIGHT
WILL BE IN THE 65 TO 70 DEGREE RANGE.

&&

.AVIATION...A FEW THUNDERSTORMS STILL FIRING IN THE JACKSONVILLE
METRO AREA BUT WITH THE LOSS OF DIURNAL HEATING THEY SHOULD BE DONE
BY 10 PM. HAVE TEMPO GROUPS IN THE CRAIG AND CECIL TAFS UNTIL 0100
UTC AND WILL LET THAT EXPIRE. OTHERWISE NOT LOOKING AT MAJOR FOG
PROBLEMS OVERNIGHT. TOMORROW LOOKS TO BE A REPEAT OF TODAY WITH
CEILINGS IN THE 3-5 KFT RANGE.

&&

.MARINE...SOUTH TO SOUTHWEST WINDS 10 TO 15 KNOTS WITH SEAS 2-3
FEET TONIGHT. ISOLATED SHOWERS POSSIBLE THIS EVENING...ENDING BY
MIDNIGHT.

RIP CURRENTS: LOW RISK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  68  84  64  75 /  30  70  60  60
SSI  68  77  65  75 /  20  60  60  50
JAX  69  86  66  78 /  30  60  50  50
SGJ  68  79  68  80 /  20  40  50  50
GNV  68  85  66  83 /  10  60  50  40
OCF  68  86  67  84 /  20  50  50  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

ZIBURA/SANDRIK/WALKER
Hazardous weather outlook, Apr 14, 6:45 PM EST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
745 PM EDT TUE APR 14 2015

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-150900-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
745 PM EDT TUE APR 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING...ENDING BY
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SCATTERED TO NUMEROUS SHOWERS WITH EMBEDDED HEAVY THUNDERSTORM
ACTIVITY WILL CONTINUE THROUGH THE PERIOD. STRONGER THUNDERSTORM
ACTIVITY WILL CONTAIN HEAVY RAINFALL...GUSTY WINDS AND FREQUENT
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Apr 14, 4:30 PM EST, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
530 PM EDT TUE APR 14 2015

FLZ023-024-GAZ150-164-142200-
BAKER FL-INLAND NASSAU FL-CHARLTON GA-WARE GA-
530 PM EDT TUE APR 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BAKER...WEST
CENTRAL NASSAU...SOUTHEASTERN WARE AND SOUTH CENTRAL CHARLTON
COUNTIES UNTIL 600 PM EDT...

AT 529 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ST. GEORGE...OR 15 MILES SOUTHWEST OF HILLIARD...MOVING EAST AT 25
MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 50 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
ST. GEORGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3047 8223 3064 8221 3067 8202 3043 8203
TIME...MOT...LOC 2129Z 280DEG 20KT 3054 8211

ZIBURA
Special weather statement, Apr 14, 5:51 PM EST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
651 PM EDT TUE APR 14 2015

GAZ132-149-142315-
ATKINSON GA-COFFEE GA-
651 PM EDT TUE APR 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ATKINSON AND SOUTHERN
COFFEE COUNTIES UNTIL 715 PM EDT...

AT 651 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF PEARSON...MOVING NORTHEAST AT 20 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 50 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
DOUGLAS...PEARSON...WILLACOOCHEE AND NICHOLLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3129 8266 3130 8304 3155 8304 3154 8262
TIME...MOT...LOC 2251Z 207DEG 18KT 3140 8290

ZIBURA
Special weather statement, Apr 14, 6:26 PM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
726 PM EDT TUE APR 14 2015

GAZ132>135-150015-
JEFF DAVIS GA-BACON GA-APPLING GA-COFFEE GA-
726 PM EDT TUE APR 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BACON...JEFF
DAVIS...NORTHWESTERN APPLING AND COFFEE COUNTIES UNTIL 815 PM EDT...

AT 725 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
AMBROSE...MOVING NORTH AT 20 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 50 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
DOUGLAS...BAXLEY...HAZLEHURST...ALMA...BROXTON...AMBROSE...GRAHAM...
PLANT HATCH...NICHOLLS...WEST GREEN...SNIPESVILLE...PRIDGEN...DENTON
AND PINE GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN JACKSONVILLE.

&&

LAT...LON 3193 8231 3150 8249 3145 8307 3160 8301
      3178 8298 3178 8287 3191 8267 3195 8254
TIME...MOT...LOC 2325Z 191DEG 17KT 3150 8299

ZIBURA
Special weather statement, Apr 14, 7:24 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
824 PM EDT TUE APR 14 2015

FLZ025-032-033-150100-
INLAND DUVAL FL-CLAY FL-ST. JOHNS FL-
824 PM EDT TUE APR 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CLAY...WESTERN ST.
JOHNS AND SOUTHERN DUVAL COUNTIES UNTIL 900 PM EDT...

AT 823 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FLEMING ISLAND...OR OVER ORANGE PARK...MOVING NORTHEAST AT 20 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES.

LOCATIONS IMPACTED INCLUDE...
ORANGE PARK...MANDARIN...DOCTORS INLET...FLEMING ISLAND...LAKESIDE
AND BELLAIR-MEADOWBROOK TERRACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3007 8170 3011 8181 3019 8173 3016 8163
TIME...MOT...LOC 0023Z 236DEG 19KT 3013 8172

ZIBURA

The radar

The Jacksonville radar (KJAX), 37 km away, was scanning. The volume nearest the first event began at 00:56 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Clay

When
April 14, 7:55 PM EST
Where
Clay County, Doctors Lake
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
30.150, -81.750

A large tree was blown down on a power line at the intersection of Moody Avenue and Suzanne Avenue. The cost of damage was estimated.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2015Every state in 2015This day in weather historyWarnings in Florida, April 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 568549.